Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 89, NWS Brownsville, TX
NWS Brownsville, TX issued this flash flood warning at Jul 16, 2007, 8:18 PM CDT for Starr County, Texas. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 16, 2007, 8:18 PM CDT (01:18 UTC)
- Expired
- Jul 16, 2007, 9:15 PM CDT
- In force
- 57 min
- Issued by
- NWS Brownsville, TX
- Area
- Whole counties
County Starr County, TX
The radar
The Brownsville radar (KBRO), 150 km from the middle of the area, began a volume at 01:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 1.3 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3049 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 841 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KBRO 170119 FFWBRO TXC427-170215- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 818 PM CDT MON JUL 16 2007 THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... EASTERN STARR COUNTY IN DEEP SOUTH TEXAS... * UNTIL 915 PM CDT * AT 816 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LA GLORIA EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN BROWNSVILLE. LAT...LON 2628 9860 2679 9834 2679 9884 2656 9884 $$ TOMASELLI
1 follow-up statement
000 WGUS74 KBRO 170140 FFSBRO FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 840 PM CDT MON JUL 16 2007 TXC427-170215- STARR TX- 840 PM CDT MON JUL 16 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR EASTERN STARR COUNTY... AT 835 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED AREA. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LA GLORIA. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN BROWNSVILLE. LAT...LON 2628 9860 2679 9834 2679 9884 2656 9884 $$ TOMASELLI
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 16, 3:00 PM CDT, 5 hours 18 minutes earlier.
Area forecast discussion, Jul 16, 3:00 PM CDT, 5 hours 18 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 300 PM CDT MON JUL 16 2007 .UPDATE...WITH PROXIMITY OF UPPER LEVEL LOW AND COPIOUS MOISTURE FFA HAS BEEN EXTENDED THROUGH TUE EVENING. && .PREV DISCUSSION...ISSUED AT 120 PM CDT MON JUL 16 2007...A FLASH FLOOD WATCH CONTINUES ACROSS THE RIO GRANDE VALLEY THROUGH THIS EVENING. AN UPPER LEVEL LOW PRESSURE SYSTEM AND TROUGH WHICH IS LOCATED OVER THE WESTERN GULF OF MEXICO WILL MAINTAIN A CHANCE FOR SHOWERS AND ISOLATED THUNDERSTORMS MOVING ACROSS PORTIONS OF THE CWA AT TIMES THROUGH THE MIDDLE OF THIS WEEK. LOCALIZED HEAVY RAINFALL OCCURRED OVER PORTIONS OF THE CWA LAST NIGHT AND THIS MORNING. THE SHOWER ACTIVITY HAS BEEN ABSENT SINCE MID MORNING OVER DEEP SOUTH TEXAS. THE SHOWERS AND THUNDERSTORMS CONTINUE OVER PORTIONS OF THE GULF COASTAL WATERS. THE FLASH FLOOD WATCH IS LIKELY TO BE EXTENDED INTO TUESDAY OVER ALL OF DEEP SOUTH TEXAS. THE WINDS WILL REMAIN LIGHT TO LIGHT AND VARIABLE DURING THE OVERNIGHT PERIODS AND LIGHT TO MODERATE DURING THE AFTERNOONS AND EARLY EVENINGS FROM THE SOUTHEAST THROUGH THE MIDDLE OF NEXT WEEK AS A HIGH PRESSURE RIDGE PERSISTS ACROSS THE NORTHERN GULF OF MEXICO. ANY SHOWERS OR THUNDERSTORMS MAY PRODUCE FREQUENT LIGHTNING, GUSTY WINDS AND LOCALIZED HEAVY RAINFALL. HEAVY RAINFALL MAY PRODUCE FLASH FLOODING OF SMALL STREAMS, CREEKS, ARROYOS AND OTHER LOW LYING AREAS AS WELL AS STREET FLOODING. MOTORISTS SHOULD EXERCISE CAUTION WHEN DRIVING THROUGH AREAS EXPERIENCING LOCALIZED HEAVY RAINFALL. TURN AROUND DONT DROWN. && .MARINE...LIGHT TO MODERATE WINDS AND SEAS WILL CONTINUE OVER THE LOWER TEXAS COASTAL WATERS THROUGH MID WEEK. A WEAK UPPER LEVEL DISTURBANCE WILL KEEP THE CHANCES FOR SHOWERS AND THUNDERSTORMS IN THE FORECAST THROUGH THE MIDDLE OF THE WEEK. HIGH PRESSURE WILL BUILD INTO THE AREA BY THE END OF THE WEEK BRINGING A DRIER AND MORE STABLE AIRMASS OVER DEEP SOUTH TEXAS FOR THE WEEKEND. && .AVIATION...BRIEF MVFR CONDITIONS FROM 09-12Z TUESDAY. CHANCES FOR SHOWERS AND THUNDERSTORMS INCREASE IN THE AFTERNOON AND EVENING HOURS ON TUESDAY. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 77 87 77 87 77 / 40 60 30 60 30 BROWNSVILLE 76 89 76 89 76 / 40 60 30 60 30 HARLINGEN 76 90 76 90 76 / 40 60 30 60 30 MCALLEN 76 92 76 92 76 / 40 60 30 60 30 RIO GRANDE CITY 76 92 76 92 76 / 40 60 30 60 30 SOUTH PADRE ISLAND 78 86 78 86 78 / 40 60 30 60 30 && .BRO WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FOR ALL OF DEEP SOUTH TEXAS ZONES TXZ248>257 THROUGH TUESDAY EVENING. && THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT: HTTP://WWW.SRH.NOAA.GOV/BRO 55/66/VEGA
Hazardous weather outlook, Jul 16, 3:27 PM CDT, 4 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 327 PM CDT MON JUL 16 2007 TXZ248>257-171100- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 327 PM CDT MON JUL 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...REST OF TODAY AND TONIGHT. A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF THE RIO GRANDE VALLEY THROUGH TUESDAY NIGHT. AN UPPER LEVEL LOW OVER THE WESTERN GULF COMBINED WITH COPIOUS AMOUNTS OF MOISTURE IN THE ATMOSPHERE...WILL INDUCE THUNDERSTORM DEVELOPMENT WITH HEAVY RAINFALL BY THROUGH THE EVENING. IF YOU ENCOUNTER WATERS OF UNKNOWN DEPTH WHILE DRIVING...TURN AROUND...DONT DROWN. ALSO...FACTOR IN THE LIKELIHOOD OF PONDED ROADWAYS WHILE DRIVING AND SLOW DOWN. ALWAYS DRIVE DEFENSIVELY DURING HAZARDOUS WEATHER. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE UPPER LEVEL LOW AND TROPICAL MOISTURE WILL REMAIN OVER THE REGION AND A FLASH FLOOD WATCH IS IN EFFECT THROUGH TUESDAY EVENING. THE THREAT OF LOCALLY HEAVY RAINS WILL CONTINUE ACROSS MOST OF DEEP SOUTH TEXAS THROUGH THE MIDDLE OF THE WEEK. ALONG WITH THE HEAVY RAIN POTENTIAL...ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER OUR REGION TUESDAY AND WEDNESDAY...WITH A TROPICAL AIRMASS AND THE CHANCE FOR HEAVY RAINS CONTINUING THROUGH SUNDAY. ALSO...A MODERATE RISK OF RIP CURRENTS IS POSSIBLE EACH DAY AT LOCAL BEACHES WITH MARINE WARNING POSSIBLE AS STRONG THUNDERSTORMS MOVE OVER OUR GULF WATERS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TODAY THROUGH WEDNESDAY...AND POSSIBLY BEYOND THIS PERIOD.
In the hours before
Special weather statement, Jul 16, 3:18 PM CDT, 5 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 318 PM CDT MON JUL 16 2007 TXZ248-162100- ZAPATA TX- 318 PM CDT MON JUL 16 2007 ...STRONG THUNDERSTORMS WERE AFFECTING PORTIONS OF ZAPATA COUNTY... AT 313 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS OVER SOUTH CENTRAL ZAPATA COUNTY MOVING NORTH AT 10 MPH. SMALL HAIL AND GUSTY WINDS 40 TO 50 MPH MAY ACCOMPANY THIS STORM. BC
Special weather statement, Jul 16, 3:59 PM CDT, 4 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 359 PM CDT MON JUL 16 2007 TXZ248-162130- ZAPATA TX- 359 PM CDT MON JUL 16 2007 ...STRONG THUNDERSTORMS CONTINUE TO AFFECT PORTIONS OF ZAPATA COUNTY... AT 358 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TRACKING STRONG THUNDERSTORMS OVER CENTRAL ZAPATA COUNTY MOVING NORTH AT 10 MPH. SMALL HAIL AND GUSTY WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS. BC
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 9:19 PM CDT | Flash Flood Warning | BRO | Hidalgo | 56 min |
| Jul 16, 10:16 PM CDT | Flash Flood Warning | BRO | Hidalgo | 119 min |
| Jul 17, 4:32 AM CDT | Special Marine Warning | BRO | 58 min | |
| Jul 17, 5:45 AM CDT | Special Marine Warning | BRO | 60 min | |
| Jul 17, 1:26 PM CDT | Flash Flood Watch | BRO | Brooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more | 7 hr |
| Jul 17, 3:36 PM CDT | Flash Flood Warning | BRO | Zapata | 84 min |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.